Missouri, 2003

Hail in Missouri, May 14, 2003

May 14, 2003 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 14, 3:00 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, May 14, 3:00 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT WED MAY 14 2003

AT 20Z...WK CDFNT FM NR PIA-AIZ-SERN KS.  STG VORT MX TWIRLING ARND
UPR MIDWEST...NR FSD...AND IS MOVG SEWD.

IN THE NR-TERM...WEAK CAP ACRS SRN FA AND APPCHG CDFNT MAY SPARK AN
ISOLD TSTM ERL THIS EVNG.  LTL IN THE WAY OF SUPPORT OTR THAN
THAT...SO DO NOT XPCT ANYTHING THAT DOES DVLP THERE TO LAST LONG AFT
SS.  TO OUR N...STG TSTMS OVR IA AHD OF VORT MX ARE XPCT TO SUBSIDE
ARND/AFT SS AS THEY ARE STGLY DIURNALLY DEPENDENT.  STILL...AS VORT
MX MOVS THRU DURG OVRNGT HRS...WL LEAVE A CHC OF SHRA/TSRA.  AT THIS
TIME...DO NOT SEE MUCH OF A CHC OF SVR TSTMS AFT SS.

FOR THU...WL LEAVE CHC OF PCPN FOR AREAS S AND E OF STL DURG ERL
MRNG...OTRW...PTSUNNY/MOCLDY DAY ON TAP AS MUCH OF SFC MOISTURE RMNS
BHND CDFNT AS HI PRES THAT BLDS IN BHND IT MUCH TOO WK TO INFLUENCE
DWPTS MUCH.  LOOK FOR FAIR AMNT OF DIURNAL CU TO DVLP ACRS FA.
SIDED WITH COOLER MAV NUMBERS DUE TO XPCTD CLD CVR AND SOMEWHAT
COOLER AMS BLDG IN BHND FNT.

FOR THU NGT/FRI...ATTN THEN TURNS TO APPCHG UPR LO...COMG FM THE
SWRN CONUS.  LOOK FOR INCRSG MID-HI CLDNSS THAT MAY MESS UP VIEWING
OPPORTUNITIES FOR THE LUNAR ECLIPSE.  RAIN CHCS APPEAR TO HOLD OFF
TIL AFT SR FRI MRNG...AND WITH ABUNDANT CLDS AND RAIN DURG FRI...
HVLY SIDED WITH COOLER MAV FOR MAX TEMPS.

IN THE EXTDD...WX QUIETS DOWN ONCE UPR LO EXITS ON SAT NGT/ERL
SUN...WITH NXT CHC OF PCPN NOT UNTIL TUE/TUE NGT AS ANOTR CDFNT MOVS
THRU.  FAVOR ECMWF SPD ON CDFNT WHICH BRINGS IT THRU FASTER THAN
GFS...MORE DURG TUE MRNG THAN AFTN.  COOL PAC HI PRES WL THEN
DOMINATE WX FOR WED AND INTO LATE NXT WK.

.STL...NONE.
TES
Hazardous weather outlook, May 14, 1:10 PM CST, 6 hours 40 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON
AND EVENING. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS EARLY THURSDAY ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.  AFTER A BRIEF BREAK IN
THE WEATHER THE REMAINDER OF THURSDAY AND THURSDAY NIGHT...THE
CHANCE FOR THUNDERSTORMS WILL RESUME FRIDAY AND CONTINUE THROUGH
SATURDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHWESTERN
UNITED STATES.

A COLD FRONT DROPPING SOUTHEASTWARD WILL PROVIDE FOR A CHANCE OF
THUNDERSTORMS AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

WDB/TES

In the hours before

Local storm report, May 14, 7:49 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0847 PM    3S MURRY                  MO   0.75 INCH HAIL
05/14/03   BOONE

The radar

The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
May 14, 7:50 PM CST
Where
Boone County, Columbia
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.950, -92.333

The Columbia/Boone County EOC reported 3/4 inch hail on the north side of Columbia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357515.